Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 1, 2024, 2:12 AM CDT for 16 counties in Texas. It took effect at Apr 1, 2024, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2024, 2:12 AM CDT (07:12 UTC)
- In effect from
- Apr 1, 2024, 1:00 PM CDT
- Expired
- Apr 1, 2024, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3291 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656 WWUS74 KLUB 010712 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 212 AM CDT Mon Apr 1 2024 TXZ021>024-027>030-033>036-039>042-012000- /O.NEW.KLUB.WI.Y.0009.240401T1800Z-240402T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Farwell, Crosbyton, ODonnell, Littlefield, Brownfield, Lubbock, Muleshoe, Friona, Happy, Amherst, Morton, Whiteface, Hart, New Home, Slaton, Plains, Levelland, Wolfforth, Wellman, Hale Center, Meadow, Lockney, Silverton, Plainview, Dimmitt, Denver City, Quitaque, Floydada, Sundown, Olton, Post, Bovina, Tahoka, Lake Alan Henry, Ralls, and Tulia 212 AM CDT Mon Apr 1 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of the South Plains and much of the far southern Texas Panhandle. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Strong winds will blow around unsecured objects and a few power outages may result. Blowing dust and low visibility are likely at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects. && $$ MCZ
2 follow-up statements
016 WWUS74 KLUB 011952 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 252 PM CDT Mon Apr 1 2024 TXZ021>024-027>030-033>036-039>042-020100- /O.CON.KLUB.WI.Y.0009.000000T0000Z-240402T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Meadow, Tulia, Tahoka, Friona, Morton, Muleshoe, Denver City, Lake Alan Henry, Floydada, Ralls, Sundown, ODonnell, Plainview, Post, Dimmitt, Lubbock, Bovina, Olton, Hale Center, Quitaque, Slaton, Wolfforth, Levelland, Whiteface, Brownfield, Amherst, New Home, Crosbyton, Lockney, Silverton, Plains, Hart, Littlefield, Wellman, Happy, and Farwell 252 PM CDT Mon Apr 1 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...All of the South Plains and much of the far southern Texas Panhandle. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Strong winds will blow around unsecured objects and a few power outages may result. Blowing dust and low visibility are likely at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure loose outdoor objects. && $$ Schueth
738 WWUS74 KLUB 020058 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 758 PM CDT Mon Apr 1 2024 TXZ021>024-027>030-033>036-039>042-020200- /O.EXP.KLUB.WI.Y.0009.000000T0000Z-240402T0100Z/ Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Ralls, Crosbyton, Silverton, Amherst, Morton, Tahoka, ODonnell, Whiteface, Hale Center, Brownfield, Levelland, Wellman, Lockney, Plains, Plainview, Friona, Tulia, Post, Lubbock, Farwell, New Home, Sundown, Dimmitt, Muleshoe, Wolfforth, Lake Alan Henry, Littlefield, Quitaque, Hart, Olton, Happy, Slaton, Bovina, Floydada, Denver City, and Meadow 758 PM CDT Mon Apr 1 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... $$ WCI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 12:27 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 1, 12:27 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1227 AM CDT Mon Apr 1 2024 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 233 PM CDT Sun Mar 31 2024 Upper-level low will be situated over the Great Basin this evening with the 500 mb jet maximum located just offshore of Baja. At the surface the dryline will try to slowly retreat tonight however with a weak surface low developing in the far southeast Texas Panhandle this dryline won't make it too far west most likely stalling over the Rolling Plains. The LLJ will ramp up to 50 kts tonight and align with the dryline leading to increasing lift along the dryline. However, there will remain quite a large dry layer from the surface up to around 15k feet. So any showers that develop will struggle to reach the ground with sprinkles most likely. This activity may also have gusty and erratic winds thanks to evaporatively enhanced downdrafts. Sunrise tomorrow morning will see gradually increasing winds aloft especially at 700 mb where 50-55 kt winds will develop as a low develops in north central New Mexico. A surface low will also develop in the far northwestern Texas Panhandle. This will lead to a tightening surface pressure gradient with winds out of the southwest increasing to 20-35 mph by the afternoon. Fortunately, with thick cloud cover over the forecast area this will limit our mixing depths initially hence widespread prolonged severe wind gusts are not currently expected. However, as a Pacific front shifts east through the forecast area during the afternoon a few severe wind gusts may be observed as mixing is enhanced with this feature especially across the South Plains as winds become more westerly. This front will also keep temperatures a bit cooler than today with high temperatures ranging from the lower 70s west to the lower 80s east. A shortwave will also quickly take on a negative tilt as it approaches West Texas leading to increasing lift over the area behind the Pacific front. Mid-level moisture will be more than sufficient for some showers and even a few rumbles of thunder as MUCAPE values around 100-200 J/Kg should be present. With the dry sub-cloud layer the initial bout of precipitation should be accompanied with gusty and erratic winds before the lower levels saturate eliminating the evaporatively enhanced downdraft potential. The best chance of seeing measurable precipitation will be across the far southern Texas Panhandle into the northern South and Rolling Plains. This activity will be moving to the northeast at around 50 mph which will limit the rainfall potential. This activity should clear the forecast area by sunset. /WI && .LONG TERM... (Monday night through next Saturday) Issued at 233 PM CDT Sun Mar 31 2024 The upper level trough is expected to be positioned over the Texas and Oklahoma Panhandle Monday evening before transitioning northeastward out of the region Tuesday morning. Most models keep this system well north of the South Plains region, dry slotting us from any major precipitation. However, both deterministic and model guidance have started to hint at the possibility of some precipitation wrapping around the backside of the upper level low overnight Monday into early Tuesday morning across the far southern Texas Panhandle, northern Rolling Plains and South Plains. Thereafter, precipitation chances will be limited as the upper level low quickly tracks eastward out of the region by the mid-morning hours. Winds will remain elevated during the late evening and overnight hours Monday as a Pacific front tracks through the FA with MOS guidance suggesting winds up to 25 to 30 mph. Heading into Tuesday morning a Canadian front will track southward through the FA brining northerly winds and a cooler air mass with it. Low to mid-level stratus will likely hinder temperatures from climbing into the low to mid-60s with highs in the 50s expected area- wide. Quieter and warmer weather return for the remainder of the long-term period as upper level ridging begins to build back in from the west and winds shift out of the southwest. Heading into next weekend we could see our next chance of precipitation as a large- scale upper level trough barrels through western CONUS into the region. NBM PoPs will be maintained given the amount of uncertainty with the evolution of this system in the coming days. && .AVIATION... (06Z TAFS) Issued at 1227 AM CDT Mon Apr 1 2024 Light S-SW winds overnight will give way to increasing W-SW winds by late morning at LBB and PVW ahead of a strong disturbance. Ahead of these winds, a few SHRA or TS may threaten CDS before daybreak, but confidence in direct impacts is low at this time. Even stronger winds with Airport Weather Warning speeds (30+ knots) are likely by mid-afternoon with BLDU reducing visbys to MVFR at LBB, perhaps lower. Scattered SHRA and virga just about anywhere tomorrow afternoon may have locally higher winds associated with them at times before winds and SHRA clear the region around sunset. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CDT today through this evening for TXZ021>023-027>029-033>035-039>041. && SHORT TERM...58 LONG TERM....12 AVIATION...93
Hazardous weather outlook, Mar 31, 8:00 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 800 PM CDT Sun Mar 31 2024 TXZ021>044-020100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 800 PM CDT Sun Mar 31 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Fire Weather Watch is in effect for much of the Caprock on Monday afternoon and evening for strong southwest winds, dry fuels and low relative humidity. Strong southwest winds of 25 to 35 mph with gusts to 50 mph are possible on Monday afternoon over much of Caprock. Blowing dust is also expected with these winds.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:56 AM CDT | Red Flag Warning | LUB | Cochran, Hockley, Terry, Yoakum | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.